MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR POROUS KNEE; DJO EMPOWR KNEETM PUNCH HANDLE

ENCORE MEDICAL L.P EMPOWR POROUS KNEE; DJO EMPOWR KNEETM PUNCH HANDLE
Catalog Number 801-05-040
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
Instrumental failure the tibial punch inserter broke off inside the patient.All pieces were retrieved.Small delay in cases.
 
Additional Manufacturer Narrative
The reason for this instrumental failure was reported as broken tibial punch inserter.The possible time in service of the main contributor of the complaint is 1 year and 9 months from the manufacturer date.The healthcare professional indicated this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with a five-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The devices were returned to manufacturer and evaluated by registered medical assistant (rma) (b)(4).A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no non-conforming material report (ncmr) associated with the production of this instrument.Complaint database review shows four prior complaints filed against the instrument item number that reports a similar failure.Review shows no prior complaints against the instruments lot number that report a similar failure.Those are 4 broke/cracked/damaged.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to (b)(4) and after further examination, the tip of the (b)(4) empowr kneetm punch handle is broken off.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
The reason for this instrumental failure was reported as broken tibial punch inserter.The possible time in service of the main contributor of the complaint is 1 year and 9 months from the manufacturer date.The healthcare professional indicated this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with a five-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The devices were returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no non-conforming material report (ncmr) associated with the production of this instrument.Complaint database review shows four prior complaints filed against the instrument item number that reports a similar failure.Review shows no prior complaints against the instruments lot number that report a similar failure.Those are 4 broke/cracked/damaged.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to djo and after further examination, the tip of the djo empowr kneetm punch handle is broken off.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description

Brand Name
EMPOWR POROUS KNEE
Common Device Name
DJO EMPOWR KNEETM PUNCH HANDLE
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key13047029
Report Number1644408-2021-01436
Device Sequence Number14481042
Product Code MBH
UDI-Device Identifier00190446238881
UDI-Public(01)00190446238881
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-05-040
Device Lot Number318871L10C
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Initial Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale
Patient Weight152 KG